Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 29, 2025, 8:29 AM CDT for Newton County, Missouri. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 8:29 AM CDT (13:29 UTC)
- Expired
- Apr 29, 2025, 9:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:35 AM CDT | TSTM WND DMG | 3 Nw Fairview, MO | Social media post pictures of significant wind damage to barns and out buildings. time based on radar. Delayed report. |
| Apr 29, 8:35 AM CDT | TSTM WND DMG | 3 Sw Stark City, MO | I went outside after the storm that passed came through and my I had 2-3 trees snapped in half and they were thick beautiful trees. Possible tornado. |
| Apr 29, 8:35 AM CDT | TORNADO | 3 Nw Stella, MO | An NWS survey found that an EF0 tornado began at 8:35 AM on April 29 near Boulder City Missouri in Newton County. A weak tornado damage numerous trees with some being uprooted. A couple outbuilds were damaged as well. |
| Apr 29, 8:36 AM CDT | TSTM WND GST 60 | 1 Nne Neosho, MO | Heavy rain and strong wind est 50-60 mph NE of Neosho. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
114
WFUS53 KSGF 291329
TORSGF
MOC145-291400-
/O.NEW.KSGF.TO.W.0047.250429T1329Z-250429T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
829 AM CDT Tue Apr 29 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Southeastern Newton County in southwestern Missouri...
* Until 900 AM CDT.
* At 829 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Neosho, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fairview, Stark City, Newtonia, Granby, Wentworth, Stella, Ritchey,
and Neosho.
This includes Interstate 49 between mile markers 15 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3676 9440 3676 9444 3689 9448 3700 9406
3676 9407 3675 9417
TIME...MOT...LOC 1329Z 256DEG 46KT 3683 9437
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Wise2 follow-up statements
633
WWUS53 KSGF 291340
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
840 AM CDT Tue Apr 29 2025
MOC145-291400-
/O.CON.KSGF.TO.W.0047.000000T0000Z-250429T1400Z/
Newton MO-
840 AM CDT Tue Apr 29 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN NEWTON COUNTY...
At 839 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Granby, or 9 miles east of Neosho, moving east at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairview, Stark City, Newtonia, Granby, Wentworth, Stella, and
Ritchey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3676 9428 3693 9431 3700 9406 3676 9407
3675 9417
TIME...MOT...LOC 1339Z 256DEG 46KT 3686 9420
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Wise385
WWUS53 KSGF 291351
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
851 AM CDT Tue Apr 29 2025
MOC145-291400-
/O.EXP.KSGF.TO.W.0047.000000T0000Z-250429T1400Z/
Newton MO-
851 AM CDT Tue Apr 29 2025
...THE TORNADO WARNING FOR SOUTHEASTERN NEWTON COUNTY WILL EXPIRE AT
900 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Missouri.
&&
LAT...LON 3676 9428 3693 9431 3700 9406 3676 9407
3675 9417
TIME...MOT...LOC 1350Z 256DEG 46KT 3688 9408
$$
WiseWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:56 AM CDT, 1 hour 33 minutes earlier. Its key messages:
- Slight Risk (2 out of 5) for strong to severe thunderstorms this morning into the early afternoon. Primary hazards are damaging wind gusts and large hail.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for excessive rainfall. Multiple rounds of showers and thunderstorms will result in widespread amounts of 1 to 3 inches, with localized amounts up to 4 to 6 inches.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 29, 6:56 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 AM CDT Tue Apr 29 2025
.KEY MESSAGES...
- Slight Risk (2 out of 5) for strong to severe thunderstorms
this morning into the early afternoon. Primary hazards are
damaging wind gusts and large hail.
- Flood Watch in effect from 7 AM Today through 7 AM Thursday
with a Slight (2 of 4) to locally Moderate (3 of 4) Risk for
excessive rainfall. Multiple rounds of showers and
thunderstorms will result in widespread amounts of 1 to 3
inches, with localized amounts up to 4 to 6 inches.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 238 AM CDT Tue Apr 29 2025
As a cold front to our northwest continues its trek east,
current radar imagery shows strong thunderstorms moving towards
west-central and central Missouri focused along the front.
Satellite imagery shows a low-level moisture plume riding along
the southern periphery of a low-level jet spread from southwest
Missouri all the way to Quebec, with the moisture plume feeding
directly into the convergent flow along the front.
Though our west-central and central Missouri counties will be
clipped by some strong thunderstorms associated with the
existing line near Kansas City early this morning, the highest
risk for severe thunderstorms will be further south. The
storms moving into central Missouri are quickly running out of
instability to feed off of, and though instability has also
decreased slowly through the overnight hours further south,
there is still 1500-200 J/kg of MUCAPE available for the
anticipated development in central Kansas and northeast Oklahoma
to work with.
Evolution through the day today will look like this: morning
convection in central Missouri will decrease in intensity and
coverage as it moves further east. The decaying remains of these
storms will organize with a stronger cluster of developing
storms in south-central Kansas and northeast Oklahoma early
this morning (6-9 AM). The storms in Kansas and Oklahoma will
move more due east as they develop along the still-
southeastward- progressing cold front. This segment of storms
will be where our highest severe weather threat for the day
comes from, both in space and time. The severe risk for storms
will exit our south- central Missouri counties in the early
afternoon (12-2 PM).
Hazards associated with these strong to severe storms would
include hail to the size of quarters (more likely in elevated
storms that can sustain behind the front) and damaging wind
gusts 60-70 mph associated with embedded supercell-like
structures within the line, in addition to heavy rainfall and
associated localized flash flooding (see more below).
Front-parallel winds aloft will help support the formation of a
forward-propagating MCS, which will really work over the
morning environment and propel the cold front through our area.
The midday passage of the cold front will help to contain the
buildup of instability behind the front, with 00Z HREF mean
MUCAPE this afternoon remaining largely below 1000 J/kg besides
a small corridor near the central MO/AR border. However, more
recent runs of CAMs are showing considerably less, remaining
below 500 J/kg. This will work against the formation of
potential post-frontal elevated supercells, keeping development
behind the cold front through the day more akin to trailing
stratiform rain, with potential breaks/gaps in coverage between
"rounds" of development. However, if areas of instability can
recover sufficiently behind the MCS, some stronger storms could
be possible. As the day progresses and overnight into Wednesday,
severe weather becomes less and less likely.
Flood Watch goes into effect at 7 AM this morning through 7 AM
Thursday. Aforementioned parallel winds aloft will increase
training thunderstorm potential, where rainfall rates could
reach 1-2"/hr despite a fast storm motion and relatively low
residence time of the deepest convection. 1 hour flash flood
guidance is around 2.5" along the I-49 corridor, decreasing to
1-1.5" into the higher terrain of the eastern Ozarks.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 238 AM CDT Tue Apr 29 2025
Models continue to come closer into agreement on rainfall
totals, though location of the heaviest precipitation axis is
still not well agreed upon. Storm total rainfall amounts have
decreased slightly for Tuesday - Thursday due to the decrease in
model spread. We now anticipate widespread rainfall totals in
the 1-3" range, with localized amounts in the 4-6" range. As
mentioned above, much of the rainfall will come in short bursts,
which will increase the associated flash flooding potential,
especially in flashy basins.
Rainfall will continue through Thursday in several rounds, with
breaks in precipitation likely between some rounds. Despite some
short respites from rain, recovery time will be minimal with the
repeated development and movement of storms into the area from
our southwest on Wednesday into Thursday. With the heaviest
precip axis shifting south, confidence in widespread flash
flooding is decreasing relative to previous forecasts, but
confidence in localized areas of flash flooding and river
flooding remains high, especially in the flood-prone areas of
far southwest Missouri.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 641 AM CDT Tue Apr 29 2025
Strong thunderstorms are congealing into a line along the
southern extent of a cold front in southeast Kansas to start
the TAF period off, which will kick off a wet period with
intermittently degraded flight conditions. Rain will continue
behind the leading edge of thunderstorms, perhaps with brief
breaks between showers but with rain generally prevailing
through the day. Winds will shift dramatically behind the front,
shifting from south-southwesterly to northerly for the
afternoon before becoming southerly again this evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Camden
LONG TERM...Camden
AVIATION...CamdenHazardous weather outlook, Apr 29, 5:05 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 505 AM CDT Tue Apr 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 505 AM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Strong to severe thunderstorms are expected to move into the area this morning, with severe thunderstorm hazards primarily being hail up quarters and damaging wind gusts up to 60 to 70 mph. There is a low potential for additional thunderstorm development behind the cold front this afternoon, and if afternoon thunderstorms are able to form, supercells with all hazards (primarily large hail) could be expected. Heavy rainfall with the day's thunderstorms will elevate river and flash flood risks in southwest Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms will bring additional rainfall to the region through Thursday. Breaks between rounds will be short, which will limit recovery and sustain concerns for river and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning into this afternoon for southwest Missouri and portions of far southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Camden
In the hours before
Local storm report, Apr 29, 8:12 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
812 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM Hail Galena 37.08N 94.64W
04/29/2025 M1.00 Inch Cherokee KS Amateur Radio
1 inch hail in Galena KS.
&&
TEOLocal storm report, Apr 29, 8:16 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
816 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM Tstm Wnd Gst 1 NE Joplin 37.09N 94.50W
04/29/2025 E70 MPH Jasper MO Trained Spotter
seeing some rotation of clouds.
&&
TEOLocal storm report, Apr 29, 8:20 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
820 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Hail 2 S Iron Gates 37.04N 94.55W
04/29/2025 M1.00 Inch Newton MO Broadcast Media
&&
TEOLocal storm report, Apr 29, 8:22 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
822 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM Flash Flood Pittsburg 37.41N 94.70W
04/29/2025 Crawford KS Fire Dept/Rescue
Dispatched fire units around Pittsburg to
respond flooding issues and reports of
vehicles in water.
&&
TEOLocal storm report, Apr 29, 8:23 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
823 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Hail 1 SW Joplin 37.07N 94.52W
04/29/2025 M0.75 Inch Jasper MO Public
Report from mPING 0.75 inch, penny hail.
&&
TEOLocal storm report, Apr 29, 8:24 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
824 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM Hail Webb City 37.15N 94.48W
04/29/2025 M1.00 Inch Jasper MO Broadcast Media
Hail at Webb city, been going on about 3
minutes.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:58 AM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| Apr 29, 7:31 AM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 29, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 66 min |
| Apr 29, 8:05 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| Apr 29, 8:09 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| Apr 29, 8:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 56 min |
| Apr 29, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 66 min |
| Apr 29, 8:49 AM CDT | Tornado Warning | SGF | Lawrence, Newton | 26 min |
| Apr 29, 8:52 AM CDT | Tornado Warning | SGF | Dade, Lawrence | 23 min |
| Apr 29, 9:09 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk, Stone, Taney | 66 min |
| Apr 29, 9:13 AM CDT | Tornado Warning | SGF | Christian, Dade, Greene, Lawrence | 32 min |
| Apr 29, 9:29 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 46 min |
| Apr 29, 9:40 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Polk and 2 more | 65 min |
| Apr 29, 10:11 AM CDT | Tornado Warning | SGF | Webster, Wright | 34 min |
| Apr 29, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Dent, Laclede, Phelps, Pulaski and 2 more | 59 min |
| Apr 29, 10:59 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas | 61 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.